I was prescribed Topamax for migraines, which was a best guess diagnosis, since everything else was ruled out. I had lost vision half way across my right eye twice within two weeks, and had been feeling like I was going to pass out at least once a day for almost a month. They put me on Topamax. At the time I was also on Bystolic for high blood pressure. A couple of weeks after being put on Topamax my cardiologist told me I could quit taking my blood pressure meds because it seemed the Topamax was helping with that as well. Is this a normal response?
It seems the first two weeks since then my blood pressure has been normal, but the last two weeks it has been running high again, but only the bottom number sometimes, and other times it is both numbers...107/91, 140/102, etc. I used to be able to tell when my bp was up, but now on the Topamax I no longer feel dizzy or lightheaded. Should I be contacting my doctor about going back on my meds?
It is a common side effect of this med, but you should have your blood pressure rechecked in about 6 weeks to make sure that it's still well controlled. It is possible that your blood pressure may go up again as your body gets used to this medication. At that point you should recontact your physician regarding restarting the htn meds.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.